Got a Medical Question? Ask a Doctor Online!
Thank you for your question.
Unfortunately this is a very uncomfortable side effect and there is usually very little that helps.
I have had a personal, very unpleasant, experience myself with this particular antibiotic and had the same side effects as you are experiencing and it only went away after I stopped taking it.
There is nothing that is proven to help with this horrible taste that you are having but you can try using over-the-counter omeprazole 20 mg before going to bed. At times the bad taste in the mouth, particularly at night, is also related to increased acidity associated with this medication which goes away when you take omeprazole which is what I would recommend.
If you have taken this for 5 days already and your symptoms of pneumonia have improved you can stop taking it.
Let me know if you have more questions.
Please rate me by clicking on one of the rating options when you are done asking.